Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 19, 2005, 1:55 PM CDT for Dane County, Green County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 1:55 PM CDT (18:55 UTC)
- Expired
- May 19, 2005, 2:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dane County, WI, Green County, WI
The radar
The Milwaukee radar (KMKX), 86 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 191855 SVRMKX WIC025-045-191930- /O.NEW.KMKX.SV.W.0048.050519T1855Z-050519T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 155 PM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN COUNTY IN SOUTH CENTRAL WISCONSIN DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 230 PM CDT * AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW GLARUS...OR ABOUT 14 MILES SOUTH OF MOUNT HOREB...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELLEVILLE AROUND 200 PM CDT... BROOKLYN...OREGON AND FITCHBURG AROUND 215 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4287 8981 4271 8971 4282 8927 4303 8940 $$ WOOD
2 follow-up statements
000
WWUS53 KMKX 191900
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT THU MAY 19 2005
WIC025-045-191930-
/O.CON.KMKX.SV.W.0048.000000T0000Z-050519T1930Z/
GREEN-DANE-
200 PM CDT THU MAY 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR
SOUTHEASTERN DANE AND NORTHERN GREEN COUNTIES...
AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR DAYTON...OR ABOUT 9 MILES SOUTHWEST OF
OREGON...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BROOKLYN BY 210 PM CDT...
OREGON BY 215 PM CDT...
STOUGHTON...7 MILES WEST OF ALBION AND 9 MILES SOUTHWEST OF UTICA
BY 230 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4287 8981 4271 8971 4286 8935 4287 8901
4311 8927
$$
NJ000
WWUS53 KMKX 191921
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
221 PM CDT THU MAY 19 2005
WIC025-045-191930-
/O.CON.KMKX.SV.W.0048.000000T0000Z-050519T1930Z/
GREEN-DANE-
221 PM CDT THU MAY 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR
SOUTHEASTERN DANE AND NORTHERN GREEN COUNTIES...
AT 216 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DAYTON...OR
ABOUT 7 MILES SOUTHWEST OF OREGON...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STOUGHTON BY 230 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4287 8981 4271 8971 4286 8935 4287 8901
4311 8927
$$
NJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:30 AM CDT, 10 hours 25 minutes earlier.
Area forecast discussion, May 19, 3:30 AM CDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CDT THU MAY 19 2005 .DISCUSSION...FORECAST FOCUS IS ON PCPN TRENDS TODAY/THIS EVE WITH SLOW MOVING UPR LOW. WATER VAPOR/RUC SHOW UPR CIRC CENTER APPCH MSP. MOST OF PCPN WELL OUT AHEAD OF LOW CENTER ATTM IN CONJUNCTION WITH UPR DVRG AND CVA. DRY SLOT WITH A RELATIVE MIN IN RETURNS NOTED ACRS IA/SRN MN AND THAT WILL LIKELY BE THE CASE HERE FOR A TIME TODAY. IN FACT EVEN 11/3 SHOWING CLRG INTO ERN IA SO CLOUD TRENDS/FOG COULD BE A BIT TRICKY INTO MID MORNING. MODELS BRING UPR LOW CENTER ACRS MKX CWA THIS AFTN AND THEN EXIT THE SYS THIS EVENING. WILL THUS HAVE LIKELY POPS THIS AFTN AND KEEP THE CHC POPS INTO THE EVE HRS UNTIL CIRCULATION GETS FAR ENUF AWAY FROM CWA. PLENTY OF LLVL RH WILL KEEP CLOUDS ARND INTO AT LEAST FRI MRNG. SFC HI PRES RDG AND RDGING ALOFT WILL KEEP THINGS QUIET FOR FRI AND SAT. ONSHORE COMPONENT WILL KEEP IT COOLER BY THE LAKE EACH DAY. IMPRESSIVE DYNAMICAL SYS FLATTENING UPR RDG AND PLOWING INTO CWA SAT NGT/SUN MRNG. MOIST SUPPLY AND TIME OF DAY ARE NEGATING FACTORS WITH THIS SYS...BUT CERTAINLY WORTH KEEPING CHC TSTMS GOING ESP WITH SWODY3 INDICATING AN ELEMENT OF CONCERN. IN FACT RAISED SOME POPS A BIT BUT NOT TO LIKELY CATEGORY AS YET. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 19, 11:38 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1138 AM CDT THU MAY 19 2005 WIZ046-047-051-052-056>060-062>072-201100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1138 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ...WITH A SLIGHT RISK THAT A FEW STORMS COULD BECOME SEVERE ALONG AND SOUTH OF A JANESVILLE TO MILWAUKEE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL MAY AFFECT THE AREA LATE SATURDAY NIGHT AND SUNDAY. MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WWW.WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-201100- SHEBOYGAN WI TO WINTHROP HARBOR IL- 1138 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WIND GUSTS TO 30 KNOTS AND SMALL HAIL MAY ACCOMPANY SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS MAY AFFECT THE AREA LATE SATURDAY NIGHT AND SUNDAY. MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.WEATHER.GOV/MILWAUKEE /LOWER CASE/ REM
In the hours before
Special weather statement, May 19, 1:30 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 130 PM CDT THU MAY 19 2005 WIZ046-047-051-052-056>060-062>066-191900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN LAKE-IOWA-JEFFERSON-MARQUETTE- MILWAUKEE-OZAUKEE-SAUK-SHEBOYGAN-WASHINGTON-WAUKESHA- 130 PM CDT THU MAY 19 2005 LOOK FOR BANDS OF RAIN SHOWERS...WITH ISOLATED THUNDERSTORMS...TO CROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN BETWEEN 115 PM AND 6 PM. THE FIRST BAND OF SCATTERED SHOWERS...WILL MOVE EASTWARD FROM A FOND DU LAC TO JANESVILLE LINE...REACHING SHEBOYGAN...MILWAUKEE AND BURLINGTON AROUND 2 PM. A SECOND BAND OF SCATTERED SHOWERS...EXTENDING FROM BERLIN TO DARLINGTON...WILL REACH A RIPON...MADISON TO MONROE LINE AROUND 2 PM...AND FOND DU LAC...JEFFERSON AND JANESVILLE AROUND 3 PM. THIS BAND WILL HAVE ISOLATED THUNDERSTORMS EMBEDDED IN IT...MAINLY FROM MADISON AND SOUTHWEST TO THE ILLINOIS BORDER. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. WIZ067>072-191900- GREEN-KENOSHA-LAFAYETTE-RACINE-ROCK-WALWORTH- 130 PM CDT THU MAY 19 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR FAR SOUTHERN WISCONSIN UNTIL 9 PM CDT... LOOK FOR BANDS OF RAIN SHOWERS...WITH ISOLATED THUNDERSTORMS...TO CROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN BETWEEN 115 PM AND 6 PM. THE FIRST BAND OF SCATTERED SHOWERS...WILL MOVE EASTWARD FROM A FOND DU LAC TO JANESVILLE LINE...REACHING SHEBOYGAN...MILWAUKEE AND BURLINGTON AROUND 2 PM. A SECOND BAND OF SCATTERED SHOWERS...EXTENDING FROM BERLIN TO DARLINGTON...WILL REACH A RIPON...MADISON TO MONROE LINE AROUND 2 PM...AND FOND DU LAC...JEFFERSON AND JANESVILLE AROUND 3 PM. THIS BAND WILL HAVE ISOLATED THUNDERSTORMS EMBEDDED IN IT...MAINLY FROM MADISON AND SOUTHWEST TO THE ILLINOIS BORDER. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. REM
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:28 PM CDT | Tornado Warning | MKX | Green, Rock | 32 min |
| May 19, 2:40 PM CDT | Severe Thunderstorm Warning | MKX | Green | 50 min |
| May 19, 2:51 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 39 min |
| May 19, 2:59 PM CDT | Tornado Warning | MKX | Rock | 31 min |
| May 19, 3:27 PM CDT | Tornado Warning | MKX | Rock, Walworth | 36 min |
| May 19, 3:29 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 46 min |
| May 19, 3:31 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 44 min |
| May 19, 3:33 PM CDT | Tornado Warning | MKX | Rock | 27 min |
| May 19, 3:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 57 min |
| May 19, 3:53 PM CDT | Tornado Warning | MKX | Dane, Jefferson | 33 min |
| May 19, 3:56 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 38 min |
| May 19, 4:13 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 64 min |
| May 19, 4:40 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 55 min |
| May 19, 5:16 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson | 44 min |
| May 19, 5:24 PM CDT | Tornado Warning | MKX | Rock | 38 min |
| May 19, 5:35 PM CDT | Severe Thunderstorm Warning | MKX | Green | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.